Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Maximal extensions of first-countable spaces


Authors: Toshiji Terada and Jun Terasawa
Journal: Proc. Amer. Math. Soc. 85 (1982), 95-99
MSC: Primary 54D20; Secondary 54C20
MathSciNet review: 647906
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A first-countable space is called maximal if it is not contained as a dense subspace in a first-countable space properly. The following are shown; (1) every locally compact, first-countable space is a dense subspace of a maximal space, (2) every metrizable space is a dense subspace of a maximal space, and (3) there is a first-countable space which is not a dense subspace of any maximal space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D20, 54C20

Retrieve articles in all journals with MSC: 54D20, 54C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0647906-5
PII: S 0002-9939(1982)0647906-5
Keywords: First-countable, pseudocompact, maximal extension, locally compact, metrizable, Čech-complete
Article copyright: © Copyright 1982 American Mathematical Society